Alert archive / North Carolina / Heat Advisories in 2021
Heat Advisory 1, NWS Raleigh, NC
NWS Raleigh, NC issued this heat advisory at Jul 29, 2021, 3:39 PM EDT for 21 counties in North Carolina. It took effect at Jul 30, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 3:39 PM EDT (19:39 UTC)
- In effect from
- Jul 30, 2021, 11:00 AM EDT
- Expired
- Jul 30, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
All 21 counties
Anson County, NC, Chatham County, NC, Cumberland County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
311 WWUS72 KRAH 291939 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 339 PM EDT Thu Jul 29 2021 NCZ042-077-078-088-089-300300- /O.NEW.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/ Johnston-Harnett-Wayne-Cumberland-Sampson- Including the cities of Smithfield, Selma, Clayton, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 339 PM EDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Johnston, Harnett, Wayne, Cumberland and Sampson Counties. * WHEN...From 11 AM to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...The heat will diminish on Saturday behind a cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NCZ024>028-040-041-043-073>076-083>086-300300- /O.NEW.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/ Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Wilson-Stanly- Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke- Including the cities of Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, and Raeford 339 PM EDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... * WHAT...Third consecutive day with heat index values from 102 to 104 expected. * WHERE...Portions of the Northern Coastal Plain, Northeast Piedmont, Southern Piedmont, and Sandhills. * WHEN...From 11 AM to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...The heat will diminish on Saturday behind a cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
100 WWUS72 KRAH 300124 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 924 PM EDT Thu Jul 29 2021 NCZ042-077-078-088-089-301000- /O.CON.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/ Johnston-Harnett-Wayne-Cumberland-Sampson- Including the cities of Smithfield, Selma, Clayton, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 924 PM EDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Johnston, Harnett, Wayne, Cumberland and Sampson Counties. * WHEN...From 11 AM to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...The heat will diminish on Saturday behind a cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NCZ024>028-040-041-043-073>076-083>086-301000- /O.CON.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/ Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Wilson-Stanly- Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke- Including the cities of Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, and Raeford 924 PM EDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... * WHAT...Third consecutive day with heat index values from 102 to 104 expected. * WHERE...Portions of the Northern Coastal Plain, Northeast Piedmont, Southern Piedmont, and Sandhills. * WHEN...From 11 AM to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...The heat will diminish on Saturday behind a cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
947 WWUS72 KRAH 300859 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 459 AM EDT Fri Jul 30 2021 NCZ042-077-078-088-089-302100- /O.CON.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/ Johnston-Harnett-Wayne-Cumberland-Sampson- Including the cities of Smithfield, Selma, Clayton, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 459 AM EDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Maximum heat index values around 105 expected. * WHERE...Johnston, Harnett, Wayne, Cumberland and Sampson Counties. * WHEN...From 11 AM to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NCZ024>028-040-041-043-073>076-083>086-302100- /O.CON.KRAH.HT.Y.0001.210730T1500Z-210730T2300Z/ Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Wilson-Stanly- Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke- Including the cities of Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, and Raeford 459 AM EDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Maximum heat index values mainly between 102 and 105 expected. * WHERE...Portions of the Northern Coastal Plain, Northeast Piedmont, Southern Piedmont, and Sandhills. * WHEN...From 11 AM to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
456 WWUS72 KRAH 302030 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 430 PM EDT Fri Jul 30 2021 NCZ042-077-078-088-089-302300- /O.CON.KRAH.HT.Y.0001.000000T0000Z-210730T2300Z/ Johnston-Harnett-Wayne-Cumberland-Sampson- Including the cities of Smithfield, Selma, Clayton, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 430 PM EDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Maximum heat index values up to 105 expected. * WHERE...Johnston, Harnett, Wayne, Cumberland and Sampson Counties. * WHEN...From 11 AM to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. * ADDITIONAL DETAILS...The heat and humidity will lessen tomorrow behind a cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NCZ024>028-040-041-043-073>076-083>086-302300- /O.CON.KRAH.HT.Y.0001.000000T0000Z-210730T2300Z/ Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Wilson-Stanly- Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke- Including the cities of Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, and Raeford 430 PM EDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Third consecutive day with heat index values from 102 to 104. * WHERE...Portions of the Northern Coastal Plain, Northeast Piedmont, Southern Piedmont, and Sandhills. * WHEN...From 11 AM to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. * ADDITIONAL DETAILS...The heat and humidity will lessen tomorrow behind a cold frontal passage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
358 WWUS72 KRAH 302247 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 647 PM EDT Fri Jul 30 2021 NCZ042-077-078-088-089-310000- /O.EXP.KRAH.HT.Y.0001.000000T0000Z-210730T2300Z/ Johnston-Harnett-Wayne-Cumberland-Sampson- Including the cities of Smithfield, Selma, Clayton, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 647 PM EDT Fri Jul 30 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... The heat advisory will be allowed to expire as the heat threat has subsided. $$ NCZ024>028-040-041-043-073>076-083>086-310000- /O.EXP.KRAH.HT.Y.0001.000000T0000Z-210730T2300Z/ Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Wilson-Stanly- Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke- Including the cities of Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, and Raeford 647 PM EDT Fri Jul 30 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... The heat advisory will be allowed to expire as the heat threat has subsided. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this heat advisory went out at Jul 29, 1:53 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 29, 1:53 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 153 PM EDT Thu Jul 29 2021 .SYNOPSIS... A mid level trough in northwest flow aloft will cross the middle Atlantic today and glance central NC this afternoon and tonight. Meanwhile, a cold front will approach from the north and move across NC Friday afternoon and night. The front will slow down and stall over southeastern NC Sunday. Another stronger cold front will push into NC from the north Monday, then stall and linger over eastern areas by mid-week. && .NEAR TERM /THROUGH TONIGHT/... As of 1130 AM Thursday... No major changes made to the forecast this morning. With the strong mid/upper ridge over the Plains extending farther east and dry NW flow aloft, the large-scale upper pattern is not conducive to widespread precipitation across central NC. However, a couple of MCVs in the NW flow aloft may give a glancing blow to the area and touch off a few isolated showers and storms. The first MCV will dive SE into VA and northern NC this afternoon and evening. Similar to yesterday, a surface lee trough will strengthen with diabatic heating today, with a low-level convergence axis stretching from roughly HNZ and TDF to SCR and TTA. This is also near an area of relative maximum surface dew points in the mid- 70s. Thus this is the favored area for development of a few cells as the MCV approaches, especially considering the convection that developed from a similar surface pattern yesterday. However, coverage is not expected to be as widespread as yesterday due to drier air aloft and lower PW values (roughly 1.5 inches). If any cells develop they would move ENE across the NE Piedmont from roughly 18z to 23z. Steep low-level lapse rates, 500 mb flow of 35- 45 kts, and DCAPE again in excess of 1000 J/kg would again support locally strong to severe wind gusts. Forecast highs today are in the lower-90s NE to upper-90s in the SW where 1000-850 mb thicknesses will be highest. Maximum heat indices of 100-105 are expected outside of the far northern Piedmont. Be sure to drink plenty of water and stay out of the sun as much as possible during the hottest part of the day. Another MCV will dive SE from the Ohio Valley and cross NC late tonight. While CAMS show the heaviest precipitation staying west of the mountains, isolated convection could still make it to the NW Piedmont as PW values will be increasing. Confidence of this is lower than precipitation this afternoon, however, due to less model support and loss of daytime heating. SW winds around 5-10 mph and increasing deep-layer moisture will keep temperatures tonight from getting below the lower-to-mid-70s. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 440 AM Thursday... A series of shortwave perturbations will amplify the mean trough across QC and the Northeast; and this will serve to direct mid level perturbations/MCVs from the upr MS Valley to the srn middle Atlantic and Carolinas - on a slightly more sly trajectory than Thu-Thu night. At the surface, a pre-frontal/lee trough and cold front are forecast to move sewd across cntl NC during the afternoon and early nighttime hours, and into SC by 12Z Sat. Scattered showers and storms are likely to accompany the pre-frontal trough and front and may become locally numerous as they encounter relatively richer low level moisture over the srn half of cntl NC during the late afternoon and evening. Continued modestly strong nwly flow, along with a strongly heated boundary layer characterized by lwr-mid 90s F across the nrn Piedmont to mid-upr 90s across the srn Piedmont and Sandhills, will favor a few strong to damaging wind gusts from sewd-moving, mainly multi-cells. Heat index values may exceed 105 where temperatures heat into the upr 90s; and a Heat Advisory may be needed for roughly the srn tier or two of counties in RAH's CWFA. Noticeably cooler and drier air will filter into the nrn half of cntl NC overnight, where mid-upr 60s are likely, ranging to lwr 70s across the south. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 230 AM Wednesday... Increasing POP and lowering temps from this weekend through early next week. The major pattern change will come over the weekend into next week as a trough develops over the eastern U.S. The initial cold front should stall over southern NC Saturday. Thus, we will maintain a low chance of showers/storms, mainly in the south and east on Saturday. POPs begin to increase on Sunday as shortwave energy rotates around the base of the trough, and the next front (the main cold front approaches on Sunday into Monday). The higher POP should be in the south and east where the initial front stalls, and will be followed by the next front Monday. However, all areas will have at least chance POP for Sunday and Monday, with likely POP in the east and south. These POP will continue into mid-week, higher in the southeast and lower in the NW as the front stalls again SE. Temperatures will become cooler each day with increasing clouds, POP, and lowering heights aloft. Expect mid 80s to near 90 N to S Saturday, then 80s Sunday, and upper 70s to mid 80s N to S Monday. Lows will fall into the 60s next week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 145 PM Thursday... Mainly VFR conditions are expected across central NC during the next 24 hours. Scattered cumulus is once again developing in the NW half of the area along the lee trough, and an isolated shower/storm or two can't be entirely ruled out in the NE Piedmont (best chance at RDU) later this afternoon into the early evening. However, the environment is not as favorable for convective development as yesterday, so confidence is too low to include in any of the TAFs. The main aviation hazard will be the development of a 30-40 kt southwesterly low-level jet over the NE Piedmont and Northern Coastal Plain late tonight and early tomorrow morning (mainly from 03z to 10z Friday). This may result in some marginal low-level wind shear at RDU and RWI. However, continued southwesterly surface winds of 5-10 kts through tonight may limit this potential somewhat. Looking beyond 18z Friday: Scattered to locally numerous showers and storms (with gusty winds and brief periods of sub-VFR conditions) are expected with the approach and passage of a cold front Friday afternoon and evening. The best coverage will be over the southern half of central NC (including FAY). Isolated showers and storms are possible on Saturday, becoming more widespread from Sunday through Tuesday. Fog/low stratus (and associated sub-VFR conditions) are also possible Sunday morning. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS/Badgett NEAR TERM...Danco SHORT TERM...MWS LONG TERM...Badgett AVIATION...Danco
Hazardous weather outlook, Jul 29, 6:39 AM EDT, 9 hours before
Hazardous Weather Outlook National Weather Service Raleigh NC 639 AM EDT Thu Jul 29 2021 NCZ042-043-077-078-085-086-088-089-301200- Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 639 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Heat index values between 100 and 105 degrees are expected this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values between 103 and 107 degrees are expected Friday afternoon. A Heat Advisory may be issued later today or tonight. Additionally, scattered thunderstorms Friday afternoon and evening will be capable of producing strong to locally damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021>023-038-039-301200- Person-Forsyth-Guilford-Alamance-Davidson-Randolph- 639 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-024>028-040-041-073>076-083-084-301200- Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 639 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Heat index values between 100 and 105 degrees are expected this afternoon. Additionally, isolated thunderstorms this afternoon will be capable of producing strong to locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values between 100 and 105 degrees are expected again on Friday. Additionally, scattered thunderstorms Friday afternoon will be capable of producing strong to locally damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:17 PM EDT | Special Weather Statement | RAH | Sampson | 58 min |
Nearby
Heat Advisories in North Carolina, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.